MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: our issue is that the catheter is separating at a point in the intro to the patient where it can cause harm, so this is not about the lack of connectivity, it is about a physical defect where the catheter has broken twice where we were trying to introduce anesthesia into a patient.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.Note: the customer indicates the defect occurs "twice".This is to capture the 2nd event where no additional information was provided.1st event reported under mdr # 2523676-2024-00243 (b.Braun medical internal report number (b)(4)).
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used catheter with lidstock packaging was returned for evaluation.Visual inspection of the just catheter show the no damage, shearing or breakage.See photo.The catheter was attached to a connector and tested for occlusion per specification with passing results.The returned product was visually and functionally tested and the reported defect was not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.During a follow up it was mentioned that the patient had pain as a result of the breakage.Section h6 clinical code e was updated.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18828256
Report Number2523676-2024-00244
Device Sequence Number14214940
Product Code OGE
UDI-Device Identifier04046964177224
UDI-Public(01)04046964177224
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number332079
Device Lot Number0061913646
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date11/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown